Asian Journal of Mathematics

Volume 17 (2013)

Number 4

A topological approach to unifying compactifications of symmetric spaces

Pages: 597 – 608



Pedro J. Freitas (Center for Linear and Combinatorial Structures, Lisboa, Portugal; Departamento de Matemática da Faculdade de Ciências, Universidade de Lisboa, Portugal)


In this paper we present a topological way of building a compactification of a symmetric space from a compactification of a Weyl Chamber. We also present a way to achieve compactifications by means of generalized Busemann functions.


compactifications, symmetric spaces

2010 Mathematics Subject Classification

53C35, 54D35

Published 27 December 2013